Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Semigroups satisfying variable identities. II


Authors: Mohan S. Putcha and Julian Weissglass
Journal: Trans. Amer. Math. Soc. 168 (1972), 113-119
MSC: Primary 20M05
DOI: https://doi.org/10.1090/S0002-9947-1972-0297902-3
MathSciNet review: 0297902
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The concept of a semigroup satisfying an identity $ xy = f(x,y)$ is generalized by considering identities in $ n$-variables and letting the identity depend on the variables. The property of satisfying a ``variable identity'' is studied. Semigroups satisfying certain types of identities are characterized in terms of unions and semilattices of groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M05

Retrieve articles in all journals with MSC: 20M05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0297902-3
Keywords: Semigroups, variable identity, semilattice, inflation
Article copyright: © Copyright 1972 American Mathematical Society